Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 253, NWS Paducah, KY

June 15, 2011Hamilton County, Wayne County, White County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jun 15, 2011, 4:13 PM CDT for Hamilton County, Wayne County, White County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 4:13 PM CDT (21:13 UTC)
Expired
Jun 15, 2011, 4:36 PM CDT
In force
23 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, IL, Wayne County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 411 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WUUS53 KPAH 152113
SVRPAH
ILC065-191-193-152145-
/O.NEW.KPAH.SV.W.0253.110615T2113Z-110615T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
413 PM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHWESTERN WHITE COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 445 PM CDT.

* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MILL SHOALS..AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  MILL SHOALS...
  SPRINGERTON...
  BURNT PRAIRIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.

&&

LAT...LON 3833 8815 3813 8829 3830 8853 3840 8846
TIME...MOT...LOC 2114Z 295DEG 36KT 3830 8837
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
160 
WWUS53 KPAH 152122
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
422 PM CDT WED JUN 15 2011

ILC065-191-193-152145-
/O.CON.KPAH.SV.W.0253.000000T0000Z-110615T2145Z/
HAMILTON IL-WHITE IL-WAYNE IL-
422 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN WAYNE AND NORTHEASTERN HAMILTON COUNTIES IN SOUTH
CENTRAL ILLINOIS...AND NORTHWESTERN WHITE COUNTY IN SOUTHEAST
ILLINOIS...

AT 421 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR BURNT PRAIRIE...MOVING SOUTHEAST AT 40
MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES..

LAT...LON 3826 8843 3835 8835 3833 8815 3813 8829
TIME...MOT...LOC 2122Z 295DEG 36KT 3826 8828
WIND...HAIL 60MPH 1.00IN

$$
149 
WWUS53 KPAH 152136
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
436 PM CDT WED JUN 15 2011

ILC065-191-193-152146-
/O.CAN.KPAH.SV.W.0253.000000T0000Z-110615T2145Z/
HAMILTON IL-WHITE IL-WAYNE IL-
436 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE AND
NORTHEASTERN HAMILTON COUNTIES IN SOUTH CENTRAL ILLINOIS...AND
NORTHWESTERN WHITE COUNTY IN SOUTHEAST ILLINOIS IS CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND MOVED 
EAST OF THE WARNED AREA.

LAT...LON 3826 8843 3835 8835 3833 8815 3813 8829
TIME...MOT...LOC 2136Z 295DEG 36KT 3820 8812

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:15 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 15, 1:15 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT WED JUN 15 2011

.DISCUSSION...

LATEST SURFACE ANALYSIS DEPICTS A WIND SHIFT OR COLD FRONT ALONG THE
OHIO RIVER FROM EVV TO PAH. CURRENTLY WE ARE VERY CAPPED JUST AHEAD
OF THE SYNOPTIC SCALE FRONTAL BOUNDARY AS EVIDENT IN THE FEW CU VIS
SATELLITE DETECTED WERE FLAT. ALSO REGIONAL RADAR LOOP DETECTED ALL
THE STORMS EAST AND OR SOUTH OF THE FA.

WEAK HIGH PRESSURE WILL BUILD INTO THE HEARTLAND IN THE STORM
SYSTEMS WAKE...RESULTING IN A DRY WED-THUR. THURSDAY NIGHT THERE IS
A PERTURBATION IN THE 550 MB FLOW THAT COULD SPARK A FEW STORMS
OVERNIGHT AS ADVERTISED ON THE 12Z WED NAM AND 6Z GFS. IN CONTRAST
THE 00Z WED ECMWF SHOWS THIS FEATURE COMING AFTER 12Z FRIDAY. WILL
WAIT FOR THE NEW RUNS FOR FINAL DECISION ON POPS THU NIGHT VS FRI.

OTHERWISE...EXPECT TEMPS TO WARM BACK UP WITH HEAT INDICIES
APPROACHING THE CENTURY MARK AS HIGH PRESSURE ALOFT BUILDS OVER THE
HEARTLAND. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN SATURDAY AS
A WARM FRONT OVERTAKES THE REGION. THEN DRY AND HOT UNTIL MID WEEK
WHEN THE NEXT COLD FRONT ARRIVES.

WITH NO ORGANIZED SEVERE WEATHER EXPECTED THE MAIN THREAT WILL BE
DANGEROUS HEAT VALUES. EXPECT TEMPERATURES TO SOAR INTO THE MID 90S
THIS WEEKEND WITH HEAT INDEX VALUES RANGING FROM UPPER 90S TO LOWER
100'S. SO IF THE GUIDANCE STAYS ON TRACK WE WILL PROBABLY BE ISSUING
A HEAT ADVISORY FOR THE WEEKEND. WOULD LIKE TO SEE A COUPLE MORE
RUNS AS WE NEAR THE EXPECTED TIME FRAME.

CURRENTLY CRITERIA FOR A HEAT ADVISORY FOR LESS THAN A 4 DAY
DURATION REQUIRES HEAT INDICIES REACH AROUND 105...PLUS OR MINUS 2
DEGREES... THEREFORE IF WE RAISE DEWPOINTS OR TEMPS ONE OR TWO
DEGREES ABOVE CURRENT PROJECTIONS WE COULD APPROACH/REACH THE
CRITICAL THRESHOLD NEEDED FOR ADVISORY...ESPECIALLY SOUTH.

.LONG TERM.../TUESDAY THROUGH WEDNESDAY/
WEATHER SHOULD BE WARM AND DRY ON TUESDAY WITH THE AXIS OF A N-S H5
RIDGE CENTERED OVER OUR CWA. PRECIP CHANCES MAKE THEIR WAY BACK INTO
THE FORECAST TUESDAY NIGHT AS THE RIDGE AXIS SLIDES EAST AND A STORM
SYSTEM APPROACHES THE AREA FROM THE PLAINS. PRECIP CHANCES ARE ONLY
EXPECTED TO AFFECT THE NORTHWEST HALF OF THE CWA TUESDAY NIGHT.
WEDNESDAY INTO WEDNESDAY NIGHT PRECIP CHANCES LOOK BETTER AREA WIDE
AS THE AFOREMENTIONED SYSTEM ACTUALLY CROSSES THE REGION.

&&

.AVIATION...
OUTSIDE OF A SMALL CHANCE OF SCT TSRA THIS AFTERNOON...VFR CIGS AND
VSBYS SHOULD PREVAIL THROUGH THE TAF PERIOD. WEST SOUTHWEST WINDS AT
10-20 MPH THIS AFTERNOON WILL TAPER OFF TO LESS THAN 10 MPH BEFORE
DARK.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 15, 5:02 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
502 AM CDT WED JUN 15 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
502 AM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL GENERALLY INCREASE IN COVERAGE TODAY AS A TROUGH
OF LOW PRESSURE AND A SURFACE COLD FRONT SWING EASTWARD THROUGH
THE THE QUAD STATE REGION. THE ATMOSPHERE WILL BECOME MORE UNSTABLE
IN THE HEATING OF THE DAY...HELPING TO PROVIDE A SLIGHT RISK OF
SEVERE WEATHER TODAY MAINLY IN WESTERN KENTUCKY...SOUTHWESTERN
INDIANA...AND EXTREME SOUTHEASTERN ILLINOIS. DAMAGING WIND AND
LARGE HAIL WILL BE THE MAIN HAZARDS. STORM MOVEMENT WILL BE EAST
AT 30 MPH. LOCALLY HEAVY RAIN IS POSSIBLE. THUNDERSTORM ACTIVITY
IS EXPECTED TO TAPER OFF BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR MOST OF THE REGION FRIDAY
THROUGH SUNDAY. HIGHEST CHANCES WILL BE IN THE NORTHEASTERN HALF. AT
THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT LOCALLY HEAVY
RAINFALL WILL BE A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED OVER WESTERN KENTUCKY AND
SOUTHWESTERN INDIANA LATE THIS MORNING INTO THE AFTERNOON.

In the hours before

Local storm report, Jun 15, 3:03 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
303 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             GOREVILLE               37.56N 88.97W
06/15/2011  E1.00 INCH       JOHNSON            IL   LAW ENFORCEMENT

            REPORTED BY POLICE DEPARTMENT.

&&

NOLES

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:15 PM CDTSevere Thunderstorm WarningPAHUnion30 min
Jun 15, 2:36 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union24 min
Jun 15, 2:44 PM CDTSevere Thunderstorm WarningPAHJohnson31 min
Jun 15, 3:12 PM CDTSevere Thunderstorm WarningPAHJohnson, Pope33 min
Jun 15, 3:43 PM CDTSevere Thunderstorm WarningPAHHamilton, Wayne32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.